News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: Chest pain and phentermine


 eddyboy - Mon Dec 27, 2004 5:25 pm

I have been taking phentermine for about two weeks and since then three of my runs and workouts have been cut short(10or 20 minutes) from chest pain. No tightness in neck or shortness of breath. resting I feel great. I have only taken one dose in the past three days.

I am 42 years old and have done over 50 triathlons and 4 marathons including the IRONMAN. However, recently I stopped the athlete thing and gained 30 lbs. I have lost 19 so far since oct 15th 2004 under medical supervision.

Please advise
 Dr. Yasser Mokhtar - Wed Dec 29, 2004 11:00 am

User avatar Dear Eddy,

Phentermine is a drug that activates the sympatetic nervous system which makes your body in case of emergency. It causes elevation of blood pressure, increase heart rate, and others. It is habit forming so it has to be taken under strict medical supervision.

There are some reports about patients getting chest pain secondary to its use.

In any case, you did the right thing by stopping the medication and visiting your primary care provider.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here